iCliniq logo

Ask a Doctor Online Now

HomeAnswersUrologycircumcision of penisI had a circumcision done four years ago and my foreskin is peeling after that. How can I stop this?

Is it common for the skin to peel after a circumcision?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At June 6, 2023
Reviewed AtSeptember 4, 2023

Patient's Query

Hello doctor,

This is a long story to explain my condition. I had a circumcision done four years ago. One week after the circumcision, the penis glans skin was peeling off like after the sunburn. The urologist told me it was expected and to leave it alone, and it will peel off on its own. The peeling process was very slow, so I tried to peel off some skin from the tip of the penis. So two months later, the glans had new skin, only where I helped to peel it off. It looks like that area was peeling off without healing properly, so my doctor told me it would be fine since it is a tiny portion. He stated it would go away with time.

As of today, I have already moved from that place, and I no longer have that doctor's information. However, I still have that small portion of the skin on the glans constantly peeling off infinite times. Never been to a dermatologist or a doctor because I got used to that, so I thought it was normal. Still, lately, I noticed that after erection or sex, that skin area gets irritated (skin comes off, and the area gets red ), and a few days after, the new skin appears, peeling off. So I noticed in these four years that the peeling skin area gets bigger than it was initially, it was very small (hard to see), but now you can see it. I called a dermatologist to schedule a consultation. Still, he said he would accept my case only if I agree to a biopsy without looking at my condition or listening to my history. I tested myself a few times for STDS, and It always came clear. It does not bother me since there is no pain or itch, but it does bother me because of the cosmetic view and because it gets bigger with time. I have a picture of the surgery, and now where I can see the issue. I would like to see what a urologist says about this condition, and I do not want to have a biopsy without trying anything else. Please suggest.

Thank you.

Hello,

Welcome to icliniq.com.

I have read your query and understand your concern. It is a simple reaction that causes peeling off the skin and is called chronic dermatitis. The use of steroidal cream can help to reduce this. You can apply Betnovate cream (Betamethasone Valerate 0.1% and Neomycin Sulfate 3%) twice daily for a month, and it will be fine.

If you have any further questions, please let me know.

Kind regards.

Patient's Query

Hello doctor,

Thank you so much.

I would definitely try that, I would like to buy that cream, I need a prescription from the doctor. I will follow up in a month or two if that does not help.

Thank you.

Hi,

Welcome back to icliniq.com.

That cream is over the counter in any pharmacy and will not require a prescription. Please use it and update me about your condition in a month.

Kind regards.

Patient's Query

Hello doctor,

So long story short, I was not able to order it even online. However, I went to a local dermatologist, who stated that it also looks like dermatitis. So he prescribed Betnovate steroid cream and told me to mix it with Neosporin cream for moisture so the skin does not dry. Initially, he said to use it for two weeks. After two weeks, it had some results but only a little. Then he stated that we should pause the steroid cream treatment and start again in a month and use it for a month with Neosporin cream (twice a day). After that, the skin felt better. It was not peeling anymore. However, the area got a little bit darker around the peeling area (picture attached ). It does not hurt, and it does not have any discomfort. However,it just got darker and also got irritated if I have any sexual intercourse. I am now worried about this darker skin. However, my dermatologist stated that this is normal. Also, after stopped using that steroid cream for like a month not using anything, that area got dead skin again that started to peel (current picture attached). The steroid cream is only a temporary solution and has side effects as the skin around it got darker. Dermatologist did not want to do any biopsy and stated that it did not look like I had something else. However, after the treatment, I do not feel like it is better, even though it helped only temporarily.

So I have a few questions: Do you think the area got darker because of the steroid cream usage or something else? Is there a way to fix this peeling skin, or do I have to deal with this for the rest of my life? Do you think this darker color of the glans skin will eventually get to normal, or will it stay like this? I noticed that after some night erections, the penis glans would become sore, and it will be very sensitive to the underwear for like half of the day. The glans skin became very sensitive even though I had a circumcision a few years ago. Is that normal for circumcised men?

Hello,

Welcome back to icliniq.com.

First, the darker skin is because of steroidal cream, as it is known that steroids cause pigmentation, and this is a normal reaction. Peeling skin should now be left alone, or you can use vitamin E serum, widely available in pharmacies for the face and can be used on the penis. The pigmentation on the glans should be left without treatment. It might get lighter, but with time. Sensitivity on the glans is normal, and you can use a Lignocaine spray (Lignocaine Hydrochloride) to reduce it.

If you have any more questions, please let me know.

Kind regards.

Patient's Query

Hello doctor,

Thank you for the reply.

I went to the pharmacy, and they only had vitamin E oil but not a serum. Can I get the oil, or should I look elsewhere for the serum?

Thank you.

Hello,

Welcome back to icliniq.com.

You can get the oil. It is fine as long as it can be used for the face.

Kind regards.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Samer Sameer Juma Ali Altawil
Dr. Samer Sameer Juma Ali Altawil

Urology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Urology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy